Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 268, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 15, 2018, 6:40 PM CDT for Lincoln County, Nebraska. It was in force for 50 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2018, 6:40 PM CDT (23:40 UTC)
- Expired
- Aug 15, 2018, 7:30 PM CDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 6:50 PM CDT | TSTM WND GST 60 | 2 Ne Hershey, NE | |
| Aug 15, 7:00 PM CDT | HAIL 1.75 | 8 Wnw North Platte, NE | REPORT VIA SOCIAL MEDIA OF GOLF BALL SIZE HAIL AND 0.50 INCHES OF RAINFALL. |
| Aug 15, 7:05 PM CDT | TSTM WND GST 70 | 1 W North Platte, NE | ESTIMATED 70-80 MPH WIND GUSTS ON WEST SIDE OF NORTH PLATTE. LARGE TREE BRANCH DOWN |
| Aug 15, 7:05 PM CDT | HAIL 1 | 1 W North Platte, NE | |
| Aug 15, 7:09 PM CDT | HAIL 1 | North Platte, NE | |
| Aug 15, 7:11 PM CDT | HAIL 1 | North Platte, NE | REPORTED NEAR SUNSET AND BUFFALO BILL ROAD. |
| Aug 15, 7:11 PM CDT | HAIL 1.25 | North Platte, NE | REPORTED AT THE 2800 BLOCK OF WEST 6TH STREET. |
| Aug 15, 7:21 PM CDT | TSTM WND GST 53 | North Platte 1se, NE | MESONET STATION E6000, NORTH PLATTE 1SE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 15, 6:02 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
837
WUUS53 KLBF 152340
SVRLBF
NEC111-160030-
/O.NEW.KLBF.SV.W.0268.180815T2340Z-180816T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
640 PM CDT WED AUG 15 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Lincoln County in southwestern Nebraska...
* Until 730 PM CDT.
* At 639 PM CDT, a severe thunderstorm was located near Sutherland,
or 17 miles northwest of North Platte, moving southeast at 30 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
North Platte, Sutherland, Hershey, Sutherland Reservoir State
Recreation Area, North Platte Airport, Coker, O'Fallons and
Birdwood.
This includes the following highways...
Highway 97 between mile markers 1 and 2.
Interstate 80 in Nebraska between mile markers 155 and 181.
Highway 83 between mile markers 78 and 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
&&
LAT...LON 4128 10127 4137 10106 4113 10062 4090 10105
TIME...MOT...LOC 2339Z 315DEG 26KT 4125 10108
HAIL...1.75IN
WIND...<50MPH
$$
JWS3 follow-up statements
017
WWUS53 KLBF 152355
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
655 PM CDT WED AUG 15 2018
NEC111-160030-
/O.CON.KLBF.SV.W.0268.000000T0000Z-180816T0030Z/
Lincoln NE-
655 PM CDT WED AUG 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN LINCOLN COUNTY...
At 655 PM CDT, a severe thunderstorm was located near Hershey, or 8
miles northwest of North Platte, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
North Platte, Sutherland, Hershey, Sutherland Reservoir State
Recreation Area, North Platte Airport, Coker, O'Fallons and Birdwood.
This includes the following highways...
Highway 97 between mile markers 1 and 2.
Interstate 80 in Nebraska between mile markers 155 and 181.
Highway 83 between mile markers 78 and 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4128 10127 4137 10106 4113 10062 4090 10105
TIME...MOT...LOC 2355Z 305DEG 31KT 4119 10091
HAIL...1.25IN
WIND...60MPH
$$
JWS987
WWUS53 KLBF 160006
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
706 PM CDT WED AUG 15 2018
NEC111-160030-
/O.CON.KLBF.SV.W.0268.000000T0000Z-180816T0030Z/
Lincoln NE-
706 PM CDT WED AUG 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN LINCOLN COUNTY...
At 705 PM CDT, a severe thunderstorm was located over North Platte,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
North Platte, Sutherland, Hershey, Sutherland Reservoir State
Recreation Area, North Platte Airport, Coker, O'Fallons and Birdwood.
This includes the following highways...
Highway 97 between mile markers 1 and 2.
Interstate 80 in Nebraska between mile markers 155 and 181.
Highway 83 between mile markers 78 and 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4128 10127 4137 10106 4113 10062 4090 10105
TIME...MOT...LOC 0005Z 313DEG 26KT 4115 10079
HAIL...1.25IN
WIND...60MPH
$$
JWS332
WWUS53 KLBF 160008
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
708 PM CDT WED AUG 15 2018
NEC111-160030-
/O.CON.KLBF.SV.W.0268.000000T0000Z-180816T0030Z/
Lincoln NE-
708 PM CDT WED AUG 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN LINCOLN COUNTY...
At 708 PM CDT, a severe thunderstorm was located over North Platte,
moving southeast at 30 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
North Platte, Sutherland, Hershey, Sutherland Reservoir State
Recreation Area, North Platte Airport, Coker, O'Fallons and Birdwood.
This includes the following highways...
Highway 97 between mile markers 1 and 2.
Interstate 80 in Nebraska between mile markers 155 and 181.
Highway 83 between mile markers 78 and 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4128 10127 4137 10106 4113 10062 4090 10105
TIME...MOT...LOC 0008Z 313DEG 26KT 4114 10078
HAIL...1.25IN
WIND...80MPH
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 6:34 PM CDT, 6 minutes earlier.
Area forecast discussion, Aug 15, 6:34 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service North Platte NE 634 PM CDT Wed Aug 15 2018 .SHORT TERM...(This evening through Thursday) Issued at 306 PM CDT Wed Aug 15 2018 Active weather is in store for most of north central Nebraska through Thursday. Severe weather is possible late this afternoon and into the evening as a front moves across the region. Large hail and strong winds will be the primary threats, however, an isolated tornado is also possible. As the event progresses overnight Wednesday night, severe potential will diminish and heavy rain will become the main threat. One to two inches are possible northeast of a line from Valentine to Broken Bow through 7am CDT Thursday. Rain will end on Thursday with much of the precipitation east of the forecast area by 7am to 9am CDT. Lingering showers will continue east of a line from Broken Bow to Ainsworth through the early afternoon before tapering off. Daytime high temperatures on Thursday will rise into the low 80s with locations that experience rain showers much of the day only rising into the upper 70s. .LONG TERM...(Thursday night through Wednesday) Issued at 306 PM CDT Wed Aug 15 2018 The extended period will start off dry as high pressure builds across the central Plains. Dry weather will remain across the region through midday Saturday. Expect temperatures to continue in the mid to upper 80s for Friday and Saturday. The next chance of rain and thunderstorms will arrive on Saturday evening. Current model runs are inconsistent in timing of precipitation arrival. For now, will have rain moving into locations west of US-83 between 3pm and 6pm CDT. Rain will then progress eastward through the overnight period. At this time severe potential appears low, however, isolated thunderstorms are still possible. The main concern with the rain on Saturday night and early Sunday will be the potential for heavy rainfall. Locations across the I-80 corridor and into the southern Sandhills could easily see between 1 and 2 inches of new rain. For the most part due to the long duration of this event and precipitation falling across the Sandhills, flooding will not be a concern. In addition, small hail and brief gusty winds could also be possible. Rain showers will continue into Sunday, however, will be continuing to move eastward. Rain ends from west to east throughout the day, with all precipitation exiting the region by Sunday evening. Additional rainfall up to a half inch is possible through Sunday. High pressure and dry weather returns on Sunday night. Drier weather and cooler temperatures will be the main stories through the middle of next week. High temperatures will start off in the mid to upper 70s on Sunday and slowly rise into the upper 70s to low 80s by next Wednesday. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 633 PM CDT Wed Aug 15 2018 For the KLBF terminal: Expect thunderstorms in the vicinity of the terminal through 03z Thursday. Some strong storms are possible from 00z to 02z with sfc wind gusts to 40 KTS, visibilities down to 1SM, heavy rain and hail. Conds will improve after 04z with scattered to broken ceilings 12000 to 25000 FT AGL. for the KVTN terminal: Expect thunderstorms to impact the terminal through 05z Thursday. conds will improve thereafter with ceilings ranging from 15000 to 25000 FT AGL. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Buttler
Hazardous weather outlook, Aug 15, 3:25 PM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 325 PM CDT Wed Aug 15 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-162030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 325 PM CDT Wed Aug 15 2018 /225 PM MDT Wed Aug 15 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Strong thunderstorms are expected to develop this evening across all of western and north central Nebraska. A few storms could become severe with large hail, damaging winds, and heavy rainfall the primary threats. An isolated tornado may be possible as well. The area of concern for severe weather is north of I-80 with the best chance north of a line from Merriman to Thedford to Burwell. Rainfall between 1 to 2 inches is possible across northern Nebraska. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Thunderstorms are possible Saturday night through Sunday morning. At this time, severe weather is not anticipated. Stay tuned for later outlooks as the details on this system become clearer. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed between 4pm and 11pm CDT Wednesday across most of north central Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte kulik
In the hours before
Local storm report, Aug 15, 5:45 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
545 PM CDT WED AUG 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL 7 E ARTHUR 41.56N 101.56W
08/15/2018 E2.75 INCH ARTHUR NE PUBLIC
WIDE ASSORTMENT OF HAIL WITH LARGEST BEING BASEBALL SIZE.
&&
JURGENSENSpecial weather statement, Aug 15, 5:54 PM CDT, 46 minutes before
Special Weather Statement National Weather Service North Platte NE 554 PM CDT WED AUG 15 2018 NEZ010-152330- Holt NE- 554 PM CDT WED AUG 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOLT COUNTY UNTIL 630 PM CDT... At 553 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Atkinson, or 22 miles west of O'Neill, moving east at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Atkinson and Emmet. This includes Highway 20 between mile markers 290 and 301. LAT...LON 4235 9920 4253 9915 4254 9875 4225 9879 TIME...MOT...LOC 2253Z 282DEG 28KT 4243 9908 Gomez
Local storm report, Aug 15, 6:25 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
625 PM CDT WED AUG 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 12 SE BUCKTAIL LAKE 41.38N 101.28W
08/15/2018 E1.75 INCH KEITH NE PUBLIC
PING PONG TO GOLF BALL HAIL AT LARGEST. WIND GUSTS OF 25
MPH OR LESS. TIME ESTIMATED FROM RADAR.
&&
JURGENSENLocal storm report, Aug 15, 6:29 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
629 PM CDT WED AUG 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 23 NW SUTHERLAND 41.39N 101.44W
08/15/2018 E1.00 INCH KEITH NE PUBLIC
&&
JGOMEZSpecial weather statement, Aug 15, 6:30 PM CDT, 10 minutes before
Special Weather Statement National Weather Service North Platte NE 630 PM CDT WED AUG 15 2018 NEZ005-008-026-160015- Brown NE-Eastern Cherry NE-Blaine NE- 630 PM CDT WED AUG 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY... SOUTHWESTERN BROWN AND NORTHERN BLAINE COUNTIES UNTIL 715 PM CDT... At 630 PM CDT, Doppler radar was tracking a strong thunderstorm 14 miles east of Brownlee, or 28 miles southwest of Ainsworth, moving east at 25 mph. Dime size hail will be possible with this storm. Locations impacted include... Raven, Moon Lake, Willow Lake State Wildlife Management Area and Long Lake State Wildlife Management Area. LAT...LON 4230 10048 4247 10039 4233 9979 4208 9993 TIME...MOT...LOC 2330Z 292DEG 23KT 4236 10035 Gomez
Local storm report, Aug 15, 6:40 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
640 PM CDT WED AUG 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL 10 SE ARTHUR 41.47N 101.56W
08/15/2018 E0.75 INCH ARTHUR NE PUBLIC
&&
CBUTTLERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 4:39 AM CDT | Dense Fog Advisory | LBF | Holt, Lincoln | 4 hr |
| Aug 15, 7:42 AM CDT | Special Weather Statement | LBF | Custer | 33 min |
| Aug 15, 9:38 AM CDT | Special Weather Statement | LBF | Sheridan | 52 min |
| Aug 15, 11:32 AM CDT | Special Weather Statement | LBF | Sheridan | 43 min |
| Aug 15, 12:01 PM CDT | Special Weather Statement | LBF | Keya Paha | 44 min |
| Aug 15, 1:31 PM CDT | Special Weather Statement | LBF | Brown | 44 min |
| Aug 15, 2:04 PM CDT | Special Weather Statement | LBF | Rock | 41 min |
| Aug 15, 4:34 PM CDT | Special Weather Statement | LBF | Grant | 41 min |
| Aug 15, 4:45 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant | 45 min |
| Aug 15, 5:06 PM CDT | Special Weather Statement | LBF | Keith | 24 min |
| Aug 15, 5:23 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, McPherson | 52 min |
| Aug 15, 5:26 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 49 min |
| Aug 15, 5:28 PM CDT | Severe Thunderstorm Warning | LBF | Arthur | 47 min |
| Aug 15, 5:54 PM CDT | Special Weather Statement | LBF | Holt | 36 min |
| Aug 15, 6:01 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, McPherson | 44 min |
| Aug 15, 6:17 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, McPherson | 28 min |
| Aug 15, 6:30 PM CDT | Special Weather Statement | LBF | Brown | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.